Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A result about a selection problem of Michael


Authors: Francis Jordan and Sam B. Nadler Jr.
Journal: Proc. Amer. Math. Soc. 129 (2001), 1219-1228
MSC (1991): Primary 54C65, 54E40; Secondary 54F15
DOI: https://doi.org/10.1090/S0002-9939-00-05598-2
Published electronically: September 25, 2000
MathSciNet review: 1707150
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

It is shown that a continuum that is an $S_4$ space in the sense of Michael must be hereditarily decomposable. This improves known results, thereby providing more evidence that such continua must be dendrites.


References [Enhancements On Off] (What's this?)

  • 1. R. G. Gibson and T. Natkaniec, Darboux-like functions, Real Anal. Exchange 22(2) (1996-97), 492-533. MR 98h:26004
  • 2. M. Hagan, Equivalence of connectivity maps and peripherally continuous transformations, Proc. Amer. Math. Soc. 17 (1966), 175-177. MR 33:3268
  • 3. O. H. Hamilton, Fixed points for certain noncontinuous transformations, Proc. Amer. Math. Soc. 8 (1957), 750-756. MR 19:301b
  • 4. J. Jastrzebski, J. Jedrzejewski, and T. Natkaniec, On some subclasses of Darboux functions, Fund. Math. 138 (1991), 165-173. MR 92h:26006
  • 5. K. Kuratowski, Topology, Vol. 2, Academic Press and Polish Scientific Publishers, 1968. MR 41:4467
  • 6. E. Michael, Topologies on spaces of subsets, Trans. Amer. Math. Soc. 71(1951), 152-182. MR 13:54f
  • 7. S. B. Nadler, Jr., Hyperspaces of sets, Marcel Dekker Inc., New York, Basel 1978. MR 58:18330
  • 8. S. B. Nadler, Jr., Continuum Theory, Marcel Dekker Inc., New York and Basel and Hong Kong 1992. MR 93m:54002

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54C65, 54E40, 54F15

Retrieve articles in all journals with MSC (1991): 54C65, 54E40, 54F15


Additional Information

Francis Jordan
Affiliation: Department of Mathematics, University of Louisville, Louisville, Kentucky 40292-0001

Sam B. Nadler Jr.
Affiliation: Department of Mathematics, West Virginia University, Morgantown, West Virginia 26506-6310

DOI: https://doi.org/10.1090/S0002-9939-00-05598-2
Keywords: Connectivity functions, continuous selections, $\mathfrak c$-connected, hereditarily decomposable continua, indecomposable continua, $S_4$ spaces
Received by editor(s): July 9, 1998
Received by editor(s) in revised form: June 15, 1999
Published electronically: September 25, 2000
Communicated by: Alan Dow
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society